Alert archive / Pennsylvania / River Flood Warnings in 2019
River Flood Warning 2, NWS State College, PA
NWS State College, PA issued this river flood warning at Jan 24, 2019, 9:40 PM EST for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 9:40 PM EST (02:40 UTC)
- Expired
- Jan 25, 2019, 9:15 AM EST
- In force
- 12 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Harper Tavern (HTVP1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
786
WGUS41 KCTP 250240
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
940 PM EST Thu Jan 24 2019
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek At Harper Tavern
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later tonight.
&&
PAC075-107-251415-
/O.NEW.KCTP.FL.W.0002.190125T0240Z-190125T1415Z/
/HTVP1.1.ER.190125T0236Z.190125T0600Z.190125T0815Z.NO/
940 PM EST Thu Jan 24 2019
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek At Harper Tavern
* until Friday morning...Or until the warning is cancelled.
* At 9 PM Thursday the stage was...8.99 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 9.3 feet by after midnight tonight. The river will fall
below flood stage by early tomorrow morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$1 follow-up statement
794
WGUS81 KCTP 250821
FLSCTP
Flood Statement
National Weather Service State College PA
321 AM EST Fri Jan 25 2019
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
Swatara Creek At Harper Tavern
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
This will be the final update to this product.
&&
PAC075-107-250851-
/O.CAN.KCTP.FL.W.0002.000000T0000Z-190125T1415Z/
/HTVP1.1.ER.190125T0245Z.190125T0501Z.190125T0716Z.NO/
321 AM EST Fri Jan 25 2019
The Flood Warning is cancelled for
The Swatara Creek At Harper Tavern.
* At 3 AM Friday the stage was 8.9 feet and falling.
* The river fell below flood stage at 2 AM Friday.
* Flood stage is 9.0 feet.
* The river will continue falling to 4.0 feet by Sunday morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC041-133-250851-
/O.CAN.KCTP.FL.W.0001.000000T0000Z-190125T2000Z/
/CPHP1.1.ER.190124T1925Z.190125T0146Z.190125T0618Z.UU/
321 AM EST Fri Jan 25 2019
The Flood Warning is cancelled for
The Yellow Breeches Creek Near Camp Hill.
* At 3 AM Friday the stage was 6.6 feet and falling.
* The river fell below flood stage at 1 AM Friday.
* Flood stage is 7.0 feet.
* The river will continue falling to 3.8 feet by Sunday morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
MartinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 8:56 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 24, 8:56 PM EST, 44 minutes before
Area Forecast Discussion National Weather Service State College PA 856 PM EST Thu Jan 24 2019 .SYNOPSIS... A deep upper level trough will dominate the weather pattern this weekend through the middle of next week. Expect several days of below normal temperatures. A pair of surface lows are forecast to track up the east side of this trough, passing west of Pennsylvania Sunday and Tuesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Widespread strato cu and still deep, albeit weak, cold advection to come overnight will continue to support persistent flurries and increasing coverage and intensity of snow showers overnight...mainly across the NW Mtns and Laurel Highlands. Shortwave advancing through the eastern part of the broad longwave trough axis over the Miss Valley was located from the Upper Glakes to the Lower Ohio River Valley at 0130Z Friday, and will help the seeder feeder process late tonight as it brings increasing thickness to the strato cu topped by some altostratus. Increased pops for snow showers across the higher terrain of Western PA and will bring occasional flurries into the Central Ridge and Valley Region after 04Z as the primary area of Vort Advection arrives and practically the entire 3 kft depth occupied by the stratocu falls within the primary DGZ of -12 to -18C. This thermal profile is a slam dunk for additional light accums of an inch or two across the mtns near and to the west of the route 219 corridor with a flurries bringing a coating to perhaps 0.5 inches near and just to the NW of the I-99/RT 200 corridor. Wind gusts and deepest vertical mixing beneath the approaching, descending, thermally direct left entrance region of a strong, SWRLY 160 kt jet max will be strongest across the srn tier (and specifically the Lower Susq Valley where gusts of 25 to 30 kts will be common overnight, Gusts elsewhere will top out in the lower 20kt range. Min temps early Friday will vary from the mid/upper teens across the Northern and Western Mtns, to the mid 20s in the Lower Susq Valley. Wind chill will range from the single digits across the Mtns to around 20F in the Lower Susq. A few of the ridge tops across the north and west will see the wind chill dip to zero. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... A minor short wave moves over Fri, and could expand the clouds to the east a bit and make flurries in the C mtns. Otherwise any snow showers will be confined to the usual upslope suspects. Even most of the lake effect will stay to our north. The WSW off-lake fetch usually takes all the snow up into wrn NY. Will still mention a little light snow in far NW Warren Co. Maxes will not be much higher than morning lows. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Medium range guidance is in relatively good agreement, all of which indicates an anomalous upper trough over the Mississippi Valley this weekend through the middle of next week. A pair of surface lows riding up the east side of this trough are progged to track west of Pennsylvania Sunday and Tuesday. The first system could produce a bit of very light snow Sunday. The second, more potent low appears likely to produce a wintry mix across the region Tuesday. 00Z GEFS plumes indicate the likelihood of below normal temperatures through the forecast period with brief moderation Sunday and Tuesday in the warm advection ahead of the lows tracking west of Pa. Latest ECENS and NAEFS indicate the upper trough axis will shift east by Wednesday, allowing arctic air to flow into the region. ECENS 850 temps are near -20C the second half of next week, indicating daytime highs in the teens over much of central Pa. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Only ocnl SHSN are expected for the rest of the night in JST and BFD. The rain has pushed to the east, and temps are dropping. Icing of ground surfaces is possible as temps are dropping and most surfaces are currently wet. Winds will be gusty across the S. Directional shear is present at times into the weekend, so lake effect snow showers and poor conditions will be likely not much further east than BFD and JST. Outlook... Fri...MVFR/VFR with scattered snow showers and gusty NW winds NW and central, mainly VFR SE. Sat-Mon...VFR SE, MVFR clouds/ocnl IFR in SCT SHSN NW. Tue...IFR poss areawide with ZR/SN poss early, then rain. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Dangelo LONG TERM...Fitzgerald/Gartner AVIATION...Dangelo
Hazardous weather outlook, Jan 24, 9:22 PM EST, 18 minutes before
Hazardous Weather Outlook National Weather Service State College PA 922 PM EST Thu Jan 24 2019 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-260230- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 922 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-017-024-033-260230- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 922 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Frequent snow showers will bring an additional 1 to 2 inches in many locations overnight. Some of the highest ridges of the Laurel Highlands and portions of the Warren County snowbelt could see up to 3 inches of new snow by late Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Lambert
In the hours before
Local storm report, Jan 24, 6:27 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MONTANDON 40.96N 76.86W
01/24/2019 M2.93 INCH NORTHUMBERLAND PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1900348
COLBERTLocal storm report, Jan 24, 6:40 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN STATE COLLEGE 40.79N 77.86W
01/24/2019 M1.34 INCH CENTRE PA PUBLIC
&&
EVENT NUMBER CTP1900349
COLBERTLocal storm report, Jan 24, 6:46 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN VALLEY GREEN 40.16N 76.79W
01/24/2019 M1.34 INCH YORK PA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
EVENT NUMBER CTP1900350
COLBERTLocal storm report, Jan 24, 6:54 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MONTANDON 40.96N 76.86W
01/24/2019 E1.35 INCH NORTHUMBERLAND PA TRAINED SPOTTER
&&
CORRECTED EVENT
EVENT NUMBER CTP1900348
COLBERTLocal storm report, Jan 24, 7:00 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HEAVY RAIN CLEARFIELD AIRPORT 41.05N 78.41W
01/24/2019 M1.27 INCH CLEARFIELD PA ASOS
STORM TOTAL RAINFALL.
&&
EVENT NUMBER CTP1900351
COLBERTLocal storm report, Jan 24, 7:05 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN CAPITAL CITY AIRPORT 40.22N 76.85W
01/24/2019 M1.25 INCH YORK PA ASOS
&&
EVENT NUMBER CTP1900352
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:58 AM EST | Special Weather Statement | CTP | Clearfield | 62 min |
| Jan 25, 9:25 AM EST | Special Weather Statement | CTP | Blair, Cambria | 35 min |
| Jan 25, 9:40 AM EST | Snow Squall Warning | CTP | Blair, Cambria, Huntingdon | 35 min |
Nearby
River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.